Jump to content
ACN Latitudes Forums

Another Steroid Question


Recommended Posts

Hello,

My son has been on steroids since Sunday a.m. (Prednisone) and we have actually been seeing his tics ramping up. His body does seem to be trying to get rid of alot of "junk" from his lungs and sinuses so I think the steroid is working to get rid of the infection (the one I believe keeps him symptomatic) but I am worrying about his tics ramping up. For those of you who have used steroids, how long did it take to see an improvement in PANDAS symptoms? Thanks!

Link to post
Share on other sites

We saw some very small improvements within a couple of days, but I would say the really noticeable improvements happened after the first week of prednisone, and the dose was cut in half--about by the end of week 2.

 

Her PANDAS symptoms were much worse when she took the first monthly taper, so it really took a full month to see her return to about 97%.

 

The second time, her symptoms were not as severe because we acted very quickly. That time by the end of week 2 or 3 she was 100%.

 

I just wanted to point out that prednisone does not help your body clear infections. It actually suppresses the immune system, so that it makes it harder to for your body to clear an infection. However, it is anti-inflammatory so it will help with all the inflammation issues associated with infections.

 

I don't have much experience with tics (we still are not sure if her coughing tic was really OCD or not), but I'm pretty sure that if you have TS and not PANDAS, then prednisone has been reported to make tics worse...I just wanted to point that out to you.

Link to post
Share on other sites

THANK YOU!! I appreciate so much the responses and it gives me some hope that we will see improvement.

 

I'm also curious about reoccurence. When someone has had PANDAS, do they ever not have it? In other words, when they get better and then come up with an infection, do the symptoms start up again?

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...